Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On computing some extremal periodic positive-definite functions

Author: R. L. Page
Journal: Math. Comp. 27 (1973), 345-353
MSC: Primary 65K05
MathSciNet review: 0411168
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is concerned with maximizing the square integral over certain classes of periodic positive-definite functions. The question arose at Jet Propulsion Laboratory in connection with maximizing the average power of the received signal in radar exploration of the planets. We present computational evidence that the maximizing function exists and, in most but not all cases, is unique. Upper and lower bounds for the maximum square integral are computed, and formulas are conjectured for the maximizing functions in several cases.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65K05

Retrieve articles in all journals with MSC: 65K05

Additional Information

Keywords: Positive definite functions, maximization of convex functions, linear programming
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society